Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
144 Doctors are Online

What treatment can I take for extra flesh on my knee joint due to RA ?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 1579 Questions
hi I am suffering from RA
and there is extra flesh developed on top of my right knee joint...
Posted Sun, 6 May 2012 in Arthritis
Follow-up: What treatment can I take for extra flesh on my knee joint due to RA ? 10 minutes later

Because of RA there is extra flesh developed on top of my rihght knee and I am not able walk properly and some time feeling pain while walking.

please suggest me any of the good hospital in bangalore where I can go for treatment.
Answered by Dr. Jasvinder Singh 1 hour later

Thanks for posting your query.

Rheumatoid arthritis is a chronic systemic inflammatory disease of unknown cause which causes the joints to become tender, warm, and swollen. Normally small pouch covered with a thin tissue called synovium lies between the two pieces of joint cartilage which prevents the joint from rubbing with each other. Synovium also secretes a fluid that helps keep joints lubricated. In RA, the synovium becomes inflamed, resulting in the production of excessive joint fluid (synovial fluid).

The synovium also thickens with inflammation and the extra piece of flesh which you are feeling may be due to this. The other reason is development of subcutaneous rheumatoid nodules on the joints.

Medical treatments include the use of disease-modifying anti-rheumatic drugs (DMARDs), which are used with NSAIDs (non steroidal anti-inflammatory drugs) and or steroids in low doses.

In Bangalore, you can consult the rheumatology department at Apollo hospital Bangalore or you can click the following link to contact good rheumatologists in Bangalore:

Hope this answers your query. If you have additional questions or follow up queries then please do not hesitate in writing to us. I will be happy to answer your queries.

Wishing you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an Orthopaedic Surgeon

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor